MAUDE Adverse Event Report: COVIDIEN (IRVINE) HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN (IRVINE) HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-LS
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the hawkone device was received for evaluation, with the cutter driver inserted in it.).The distal assembly showed a hole to the tecothane layer which ran parallel with the laser drilled coils approximately 2.5cm from the cutter window).The location of the hole was on the same plane as the opening for the cutter window (opposite guidewire tubing).
 
Event or Problem Description
Physician was using a hawkone device for treatment of a mildly calcified lesion in the left mid superficial femoral artery (sfa).Device was inspected prior to use and prepped as per ifu without issue.Hawkone was put into the patient¿s body once and completed several passes with it.It was reported that when it was taken out for cleaning, there was plaque coming out the side of the (metal) part of the catheter.It was possible to turn off the thumbswitch and the device was safely removed from the patient.On closer inspection, it was observed that there was a hole in that area of the device, and it could not be used a second time.The procedure was successful completed using another ls device.No patient injury reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key6675908
Report Number2183870-2017-00276
Device Sequence Number11255541
Product Code MCW
UDI-Device Identifier00821684057926
UDI-Public00821684057926
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2019
Device Catalogue NumberH1-LS
Device Lot NumberA258602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2017
Initial Date Received by Manufacturer 05/30/2017
Supplement Date Received by Manufacturer05/30/2017
Initial Report FDA Received Date06/28/2017
Supplement Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1